MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 621-00-36F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Joint Dislocation (2374)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "dislocating total hip.Converted to mdm construct".
 
Event or Problem Description
As reported: "dislocating total hip.Converted to mdm construct".
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident insert was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant indicated: this patient with obesity had a revision surgery performed for recurrent dislocation with exchange of the bearing to an mdm construct.The surgery was complicated by an early superficial wound infection requiring irrigation and debridement 10-days post surgery with all devices retained.-product history review: not performed as no lot information was provided.-complaint history review: not performed as no lot information was provided.Conclusion: a review of the provided medical records by a clinical consultant indicated: this patient with obesity had a revision surgery performed for recurrent dislocation with exchange of the bearing to an mdm construct.The surgery was complicated by an early superficial wound infection requiring irrigation and debridement 10-days post surgery with all devices retained.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as product lot details and relevant x-ray information is required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0° CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8274509
Report Number0002249697-2019-00324
Device Sequence Number1557372
Product Code LPH
UDI-Device Identifier07613327023756
UDI-Public07613327023756
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number621-00-36F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight100